Pernicious Anaemia Society
14,232 members10,193 posts

Lower Right Side Abdomen Pain

Hi -

I was diagnosed with PA 3 months ago when my B12 level dropped to 1. Obviously requiring an emergency blood transfusion and high dose B12 injections. Following that I have also found I have chronic active gastritis which seems to be a bit of a theme as I read more.

Onto my question....I am having abdominal pain just above my right hip bone and slightly higher when my level of B12 drops just before a shot. Occasionally it is a dull ache and at other times a stabbing pain. Has anyone else experienced?

I am seeing my GI guy in a few weeks and will have the fun of a colonoscopy but wondered if anyone had any thoughts.

In good news my last blood test reported level of B12 at 827 so feeling one heck of a lot better. And having them done every 4 weeks.

Thanks in advance for your help.

Joanne

3 Replies
oldestnewest

Hi Joanne, just read your comment, sorry you have suffered so much, also noticed your comment didn't get a reply... I have Gastritis, I don't know anyone else that suffers with that, diagnosed 3 and half years ago with Gastitis, been admitted to hospital several times, last time was. Easter where they had to put a tube up nose into my stomach and removed 3 litres of Bile! So shocked...the pain for me is unbearable, and feels like Labour pains, Infact worse than labour pains at least I could cope with that, but not the Gastritis.....mine is also related to food.....my diet is bland now, which helps, but also now b12 deficient....serums Ferritin was as low as 5, then 7, then had Iron Infusion, it went up to 67.....still low..........hope the colonoscopy went well, not nice, right?.........I have injections every 3 months, but feel I need them more.....

Hope your well

Tc Jill

Reply

Hi Joe,

I am having exactly same symptoms. My right abdominal is paining like stabbing with pin. My b12 level is 75, doctor told that it is due to b12 deficiency.

Please let me know how did you recover from this. Will the pain go away after getting b12 level higher!

Reply

Hey Joe1972, just joined and saw your post as I am experiencing same thing! Feels like I'm being stabbed. Shortly afterwards I shiver and shake and "crash" (sleep). I wonder how you're getting on now? I would definitely say there's a link with B12. And / or anti-biotics. I've had all the scans and oscopys. Been banging on about it for years. Life just ground to a halt. Started B12 loading doses last October. Been on 3 monthly jabs since. But I have self-injected to keep it monthly for the past few months, because symptoms (some neuro) were coming back and I was really noticing it. I've self-injected because impossible to have conversation with docs about it. They have not diagnosed me with B12 deficiency or pernicious anaemia, even though they agree I need B12. Not sure what the deal is there. So it means I can't discuss frequency because they say it won't make any difference. There are no nice words for them. Anyway, that evil pain - along with everything else - just disappeared. Recently had to start anti-biotics for a skin infection. After 3 days, symptoms returning including evil pain, even though I'm only 2 weeks in since last injection. Thinking there's a link between anti-biotics and B12 function, but will need to look it up... Where did you get to? Are you on B12? Hope you're ok. B

Reply

You may also like...